Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Mar 23, 2024, 2:30 AM CDT for 10 counties in Texas. It took effect at Mar 23, 2024, 9:00 PM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2024, 2:30 AM CDT (07:30 UTC)
- In effect from
- Mar 23, 2024, 9:00 PM CDT
- Expired
- Mar 24, 2024, 10:00 PM CDT
- In force
- 25 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Brewster County, TX, Crane County, TX, Glasscock County, TX, Howard County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 65 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3827 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546 WWUS74 KMAF 230730 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 130 AM MDT Sat Mar 23 2024 NMZ027>029-033-034-TXZ045-050-059-060-067-270>278-232030- /O.UPG.KMAF.HW.A.0013.240324T1200Z-240325T0300Z/ /O.NEW.KMAF.HW.W.0014.240324T1200Z-240325T0300Z/ Guadalupe Mountains of Eddy County-Eddy County Plains-Northern Lea County-Central Lea County-Southern Lea County-Gaines-Andrews- Loving-Winkler-Ward-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-Eastern Culberson County-Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-Davis Mountains Foothills- Including the cities of Hobbs, Pine Springs, Kermit, Monahans, Pecos, Marfa, Mentone, Van Horn, Andrews, Tatum, Lovington, Queen, Guadalupe Mountains National Park, Carlsbad, Fort Davis, Seminole, Artesia, Eunice, Carlsbad Caverns NP, Jal, and Alpine 130 AM MDT Sat Mar 23 2024 /230 AM CDT Sat Mar 23 2024/ ...HIGH WIND WARNING IN EFFECT FROM 6 AM MDT /7 AM CDT/ TO 9 PM MDT /10 PM CDT/ SUNDAY... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph possible. Winds could gust up to 80 mph in the Guadalupe mountains. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 6 AM MDT /7 AM CDT/ to 9 PM MDT /10 PM CDT/ Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Gusty winds may blow around unsecured objects. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Delay travel through Guadalupe Pass or find another route, if possible. && $$ TXZ046-047-051-061-062-281-232030- /O.NEW.KMAF.HW.W.0014.240324T1200Z-240325T0300Z/ Dawson-Borden-Martin-Ector-Midland-Presidio Valley- Including the cities of Odessa, Midland, Presidio, Stanton, Gail, and Lamesa 230 AM CDT Sat Mar 23 2024 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Presidio Valley, and Borden, Dawson, Ector, Martin, and Midland Counties. * WHEN...From 7 AM to 10 PM CDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Delay travel through Guadalupe Pass or find another route, if possible. && $$ TXZ048-052-053-063-068>070-075-082-279-280-282-232030- /O.NEW.KMAF.WI.Y.0010.240324T0200Z-240325T0300Z/ Scurry-Howard-Mitchell-Glasscock-Crane-Upton-Reagan-Pecos-Terrell- Central Brewster County-Chisos Basin-Lower Brewster County- Including the cities of Big Spring, Colorado City, Fort Stockton, Sanderson, Marathon, Chisos Basin, Garden City, Panther Junction, Rankin, Crane, Dryden, Castolon, Big Lake, Lajitas, McCamey, Snyder, and Big Bend National Park 230 AM CDT Sat Mar 23 2024 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 PM CDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected overnight. West winds 25 to 35 mph with gusts up to 55 mph expected Sunday afternoon and evening. * WHERE...Portions of southwest and western Texas. * WHEN...From 9 PM this evening to 10 PM CDT Sunday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ Rick Hluchan
4 follow-up statements
972 WWUS74 KMAF 231842 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1242 PM MDT Sat Mar 23 2024 NMZ027>029-033-034-TXZ045>047-050-051-059>062-067-270>278-281-240245- /O.CON.KMAF.HW.W.0014.240324T1200Z-240325T0300Z/ Guadalupe Mountains of Eddy County-Eddy County Plains-Northern Lea County-Central Lea County-Southern Lea County-Gaines-Dawson- Borden-Andrews-Martin-Loving-Winkler-Ector-Midland-Ward-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-Eastern Culberson County-Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Presidio Valley- Including the cities of Artesia, Andrews, Lamesa, Stanton, Kermit, Presidio, Tatum, Pecos, Fort Davis, Jal, Pine Springs, Seminole, Van Horn, Queen, Monahans, Marfa, Carlsbad, Guadalupe Mountains National Park, Mentone, Eunice, Gail, Alpine, Carlsbad Caverns NP, Odessa, Hobbs, Lovington, and Midland 1242 PM MDT Sat Mar 23 2024 /142 PM CDT Sat Mar 23 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM MDT /7 AM CDT/ TO 9 PM MDT /10 PM CDT/ SUNDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 6 AM MDT /7 AM CDT/ to 9 PM MDT /10 PM CDT/ Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Gusty winds may blow around unsecured objects. Damaging winds will blow down trees, power lines, and some structures. Widespread power outages are expected. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Delay travel through Guadalupe Pass or find another route, if possible. && $$ TXZ048-052-053-063-068>070-075-082-279-280-282-240245- /O.CON.KMAF.WI.Y.0010.240324T0200Z-240325T0300Z/ Scurry-Howard-Mitchell-Glasscock-Crane-Upton-Reagan-Pecos-Terrell- Central Brewster County-Chisos Basin-Lower Brewster County- Including the cities of Snyder, Dryden, Rankin, Marathon, Big Spring, Garden City, Big Lake, McCamey, Castolon, Panther Junction, Sanderson, Crane, Big Bend National Park, Lajitas, Chisos Basin, Colorado City, and Fort Stockton 142 PM CDT Sat Mar 23 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 PM CDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southwest and western Texas. * WHEN...From 9 PM this evening to 10 PM CDT Sunday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ James DeBerry
322 WWUS74 KMAF 240632 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1232 AM MDT Sun Mar 24 2024 NMZ027-TXZ270-271-277-241545- /O.EXT.KMAF.HW.W.0014.240324T1200Z-240326T0900Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Fort Davis, Pine Springs, Guadalupe Mountains National Park, and Queen 1232 AM MDT Sun Mar 24 2024 /132 AM CDT Sun Mar 24 2024/ ...HIGH WIND WARNING NOW IN EFFECT FROM 6 AM MDT /7 AM CDT/ THIS MORNING TO 3 AM MDT /4 AM CDT/ TUESDAY... * WHAT...West winds 40 to 60 mph with gusts up to 80 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico, and Davis Mountains. * WHEN...From 6 AM MDT /7 AM CDT/ this morning to 3 AM MDT /4 AM CDT/ Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. Delay travel through Guadalupe Pass or find another route, if possible. && $$ NMZ028-029-033-034-TXZ045>047-050-051-059>062-067-272>276-278-281- 241545- /O.CON.KMAF.HW.W.0014.240324T1200Z-240325T0300Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Borden-Andrews-Martin-Loving- Winkler-Ector-Midland-Ward-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains Foothills-Presidio Valley- Including the cities of Monahans, Kermit, Gail, Mentone, Carlsbad, Stanton, Alpine, Jal, Presidio, Lamesa, Odessa, Hobbs, Marfa, Van Horn, Tatum, Midland, Eunice, Andrews, Lovington, Seminole, Carlsbad Caverns NP, Pecos, and Artesia 1232 AM MDT Sun Mar 24 2024 /132 AM CDT Sun Mar 24 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM MDT /7 AM CDT/ THIS MORNING TO 9 PM MDT /10 PM CDT/ THIS EVENING... * WHAT...Southwest winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 6 AM MDT /7 AM CDT/ this morning to 9 PM MDT /10 PM CDT/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. Delay travel through Guadalupe Pass or find another route, if possible. && $$ TXZ048-052-053-063-068>070-075-082-279-280-282-241545- /O.CON.KMAF.WI.Y.0010.000000T0000Z-240325T0300Z/ Scurry-Howard-Mitchell-Glasscock-Crane-Upton-Reagan-Pecos-Terrell- Central Brewster County-Chisos Basin-Lower Brewster County- Including the cities of Big Spring, Lajitas, Panther Junction, Castolon, Crane, McCamey, Big Bend National Park, Snyder, Sanderson, Dryden, Marathon, Rankin, Fort Stockton, Garden City, Chisos Basin, Colorado City, and Big Lake 132 AM CDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of southwest and western Texas. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ Rick Hluchan
303 WWUS74 KMAF 240914 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 314 AM MDT Sun Mar 24 2024 NMZ027-TXZ270-271-277-241715- /O.CON.KMAF.HW.W.0014.240324T1200Z-240326T0900Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Fort Davis, Pine Springs, Guadalupe Mountains National Park, and Queen 314 AM MDT Sun Mar 24 2024 /414 AM CDT Sun Mar 24 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT /4 AM CDT/ TUESDAY... * WHAT...West winds 40 to 60 mph with gusts up to 80 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico, and Davis Mountains. * WHEN...Until 3 AM MDT /4 AM CDT/ Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. Delay travel through Guadalupe Pass or find another route, if possible. && $$ NMZ028-029-033-034-TXZ045>047-050-051-059>062-067-272>276-278-281- 241715- /O.CON.KMAF.HW.W.0014.240324T1200Z-240325T0300Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Borden-Andrews-Martin-Loving- Winkler-Ector-Midland-Ward-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains Foothills-Presidio Valley- Including the cities of Monahans, Kermit, Gail, Mentone, Carlsbad, Stanton, Alpine, Jal, Presidio, Lamesa, Odessa, Hobbs, Marfa, Van Horn, Tatum, Midland, Eunice, Andrews, Lovington, Seminole, Carlsbad Caverns NP, Pecos, and Artesia 314 AM MDT Sun Mar 24 2024 /414 AM CDT Sun Mar 24 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... * WHAT...Southwest winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until 9 PM MDT /10 PM CDT/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. Delay travel through Guadalupe Pass or find another route, if possible. && $$ TXZ048-052-053-063-068>070-075-082-279-280-282-241715- /O.CON.KMAF.WI.Y.0010.000000T0000Z-240325T0300Z/ Scurry-Howard-Mitchell-Glasscock-Crane-Upton-Reagan-Pecos-Terrell- Central Brewster County-Chisos Basin-Lower Brewster County- Including the cities of Big Spring, Lajitas, Panther Junction, Castolon, Crane, McCamey, Big Bend National Park, Snyder, Sanderson, Dryden, Marathon, Rankin, Fort Stockton, Garden City, Chisos Basin, Colorado City, and Big Lake 414 AM CDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of southwest and western Texas. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ Rick Hluchan
300 WWUS74 KMAF 241937 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 137 PM MDT Sun Mar 24 2024 NMZ027-TXZ270-271-277-250900- /O.CON.KMAF.HW.W.0014.000000T0000Z-240326T0900Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Fort Davis, Pine Springs, Queen, and Guadalupe Mountains National Park 137 PM MDT Sun Mar 24 2024 /237 PM CDT Sun Mar 24 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT /4 AM CDT/ TUESDAY... * WHAT...West winds 30 to 50 mph with gusts up to 80 mph. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico, and Davis Mountains. * WHEN...Until 3 AM MDT /4 AM CDT/ Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Damaging winds may topple a few trees and possibly knock out some power lines. Damage to weaker structures is also possible. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Delay travel through Guadalupe Pass or find another route, if possible. Prepare for downed trees and minor property damage along with the possibility of power outages. && $$ NMZ028-029-033-034-TXZ045>047-050-051-059>062-067-272>276-278-281- 250300- /O.CON.KMAF.HW.W.0014.000000T0000Z-240325T0300Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Borden-Andrews-Martin-Loving- Winkler-Ector-Midland-Ward-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains Foothills-Presidio Valley- Including the cities of Mentone, Odessa, Artesia, Jal, Presidio, Alpine, Carlsbad Caverns NP, Seminole, Monahans, Lovington, Midland, Kermit, Stanton, Tatum, Lamesa, Eunice, Marfa, Hobbs, Carlsbad, Van Horn, Andrews, Gail, and Pecos 137 PM MDT Sun Mar 24 2024 /237 PM CDT Sun Mar 24 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until 9 PM MDT /10 PM CDT/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Gusty winds may blow around unsecured objects. Damaging winds will blow down trees, power lines, and some structures. Widespread power outages are expected. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Delay travel through Guadalupe Pass or find another route, if possible. && $$ TXZ048-052-053-063-068>070-075-082-279-280-282-250300- /O.CON.KMAF.WI.Y.0010.000000T0000Z-240325T0300Z/ Scurry-Howard-Mitchell-Glasscock-Crane-Upton-Reagan-Pecos-Terrell- Central Brewster County-Chisos Basin-Lower Brewster County- Including the cities of Marathon, Rankin, Crane, Castolon, Snyder, Sanderson, Big Spring, Colorado City, Chisos Basin, Lajitas, Garden City, McCamey, Panther Junction, Big Bend National Park, Fort Stockton, Big Lake, and Dryden 237 PM CDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of southwest and western Texas. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ Brian Curran
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 23, 12:42 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 23, 12:42 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1242 AM CDT Sat Mar 23 2024
...New AVIATION...
.SHORT TERM...
(This afternoon through Saturday night)
Issued at 249 PM CDT Fri Mar 22 2024
Breezy northwesterly winds will continue to diminish this
afternoon, with winds gradually veering to the east through this
evening in the wake of the cold front associated with yesterday's
short wave. Despite the post-frontal environment, lows tonight
will remain close to normal, if not a degree or two above, in the
40s and lower 50s for much of the area. Saturday morning, winds
will become breezy out of the southeast as return flow commences,
while flow aloft transitions to quasi-zonal as the mid-level ridge
shifts eastward, and the next trough to impact our weather takes
shape off the West Coast. Given the absence of downslope warming
and the increase in moisture and clouds due to the southeasterly
flow, temperatures Saturday trend a few degrees cooler than today,
topping out fairly close to normal for late March in the lower to
middle 70s for many, and 80s through the Rio Grande Valley and
portions of the Pecos Valley.
The aforementioned trough to the west translates quickly eastward
across the Great Basin through Saturday night, resulting in a
shift to southwesterly flow aloft as the trough's attendant jet
noses closer to the region. Ahead of this feature, a lee trough
just to the east of the Rockies Saturday night will produce a
strong surface pressure gradient across West Texas, with breezy to
windy conditions possible, especially across portions of the
Permian Basin, Trans Pecos, and Stockton Plateau where a potent
low-level jet develops. These southerly winds are progged to
persist through daybreak Sunday, with a medium-high probability
(40%-70%) of reaching Advisory criteria (>30 mph sustained).
Given the uptick in moisture and mostly cloudy skies Saturday
night, lows will be well above normal, only dropping into the 50s
for most by early Sunday morning. Saturday night's winds, however,
will be a precursor to the high wind event expected Sunday, which
is highlighted in the Long Term Discussion below.
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 249 PM CDT Fri Mar 22 2024
A dynamic start to the long term as Sunday sees a short wave
trough push across the region with an associated 500mb jet
orientated southwest to northeast across the CWA. This will
translate to winds ramping up quickly through Sunday morning and
the afternoon across SE NM and a large portion of West Texas. Have
left the High Wind Watch as is for this forecast package, but
will note that guidance has nudged sustained winds and wind gusts
a knot or two higher than before. If this trend holds, then
extension of the watch further east across the Permian Basin and
Trans Pecos may be warranted. Just how high wind gusts reach
depend on a combination of cloud cover and the passage of a
Pacific Front during the afternoon on Sunday. Blowing dust will
develop with the winds and will lead to visibility reductions.
Much drier air will be ushered across the region and any lingering
low level moisture will be shoved to the east.
Winds decrease Sunday evening and into Monday morning as the first
short wave exits to the east. A second wave within the main upper
low digs to the south over northern Mexico bringing the bulk of
windy conditions to areas south of the I-10 corridor. It will
still be breezy north of I-10, but not to the extent that will be
seen Sunday afternoon. Precipitation chances stay low through the
coming week as dry air holds court. Cannot rule out weak, high
based showers or virga over the higher terrain, but even that
looks to be hard to come by.
The main upper low continues to churn across the central CONUS
Tuesday and Wednesday and sends a third wave over the area, but
winds look to stay subdued compared to Sunday and Monday. Rain
chances remain slim. Temperatures dip back below normal in the 60s
for Monday and Tuesday before reaching right back into the 70s for
the middle of the week. Lows settle into the upper 30s to low 40s
before also rebounding by midweek.
-Stickney
&&
.AVIATION...
(06Z TAFS)
Issued at 1241 AM CDT Sat Mar 23 2024
VFR will prevail through the period. Easterly winds will veer
through the day and increase with gusts approaching 30 kts at most
terminals.
&&
.FIRE WEATHER...
Issued at 249 PM CDT Fri Mar 22 2024
Fire weather conditions worsen through the weekend with a drying
trend resulting in poor recoveries across SE NM, the Davis Mountains
and into the western Permian Basin. Despite recent rainfall and some
green up, finer fuels will quickly dry out Saturday and Sunday.
Excellent recoveries remain across the Lower Trans Pecos and into
the eastern Permian Basin Saturday night as southeasterly return
flow holds low level moisture over the area. A short wave trough
pushes over SE NM and West Texas on Sunday with an associated 500mb
jet bringing strong winds for much of the region. In spite of
marginal ERCs, overall weather conditions will compensate for fuels
yielding increased IA potential and favorable conditions for fire
growth and spread. A Fire Weather Watch is expected to be issued in
the next 24 hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 54 78 47 69 / 0 0 0 10
Carlsbad 54 70 43 63 / 0 0 0 10
Dryden 52 85 49 72 / 0 0 10 0
Fort Stockton 56 79 47 67 / 0 0 0 10
Guadalupe Pass 50 60 38 52 / 0 0 0 10
Hobbs 50 69 39 63 / 0 0 0 10
Marfa 46 71 35 58 / 0 0 0 20
Midland Intl Airport 54 76 46 66 / 0 0 0 10
Odessa 54 75 46 66 / 0 0 0 10
Wink 53 76 44 67 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Sunday morning through Sunday evening for
Andrews-Chinati Mountains-Davis Mountains-Davis Mountains
Foothills-Eastern Culberson County-Gaines-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Loving-Marfa Plateau-Reeves County Plains-Van Horn and
Highway 54 Corridor-Ward-Winkler.
NM...High Wind Watch from Sunday morning through Sunday evening for
Central Lea County-Eddy County Plains-Guadalupe Mountains
of Eddy County-Northern Lea County-Southern Lea County.
&&
SHORT TERM...84
LONG TERM....93
AVIATION...29Hazardous weather outlook, Mar 22, 2:44 PM CDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 244 PM CDT Fri Mar 22 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-231945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 244 PM CDT Fri Mar 22 2024 /144 PM MDT Fri Mar 22 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong winds are possible Saturday night through early Sunday morning, mainly across the Permian Basin, Lower Trans Pecos, and Stockton Plateau. A High Wind Watch is in effect for Sunday morning thorugh Sunday evening for portions of Southeast New Mexico and West Texas. Critical fire weather conditions are possible Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 2:30 AM CDT | High Wind Warning | MAF | Andrews, Borden, Brewster, Culberson, Dawson, Ector and 9 more | 3 days |
| Mar 23, 2:43 AM CDT | Fire Weather Watch | MAF | Andrews, Brewster, Culberson, Gaines, Jeff Davis, Loving and 5 more | 12 hr |
| Mar 23, 2:56 PM CDT | Red Flag Warning | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.